You would think I would stop thinking that this time will be different.
After three years and over a dozen changes in my medication to address my Major Depressive Disorder, I am still shocked my body doesn’t adapt instantly. My psychiatrist even reminded me last Tuesday, that there was going to be a week or so where my body would be adjusting to the new dose.
Yet here I am, wondering why I’m back to having trouble getting out of bed.
Now in all fairness, I am not stuck, or up against a wall. There is no feeling of circling the drain. I am not running to look at my Wellness Recovery Action Plan to see what I should do. And I am certainly not withdrawing because I am feeling that only depression understands me. I am not keeping secrets and I am still engaging others.
Yet, dropping back from 450 mg of Wellbutrin to 300 mg daily is making changes in my body.
I can tell as I attempt to sleep. While over the past few years, my sleeping has been an issue, the past few months have been easy. Yes, I was waking up during the night, but only once. And I have been able to go to the bathroom, have a quick drink of water or Gatorade, and go right back to sleep.
Since Tuesday, sleep is just not happening.
Well, I am awake most of the night. This puts me falling asleep the first time between 10 and 11 PM. From there, I am back to waking up at 12:30, 1:30, 2:30, again about 4:30, and finally, the alarm goes off at 7 AM. If I set the alarm for 6:30 Am, I hit snooze five times and still get out of bed at 7:00 AM.
READ MORE: Day five of my staycation – so why can’t I sleep (June 10, 2020)
I must get up at 7 AM to be at work a few minutes before 9:00 AM.
So, when it gets to be 7 AM, I must get up. My high-functioning depression kicks in and I get to work. I first take my Wellbutrin. Up until last Tuesday, it was 450 mg. For the past 6 days, it has been 300 mg. On day one I did not see any difference.
In fact, during the day, 300 mg and 450 mg have been the same for me.
Once I am out and going, the day moves along simply fine. But the nights are getting longer. I am also back to kicking covers off, pulling covers on. And I am flipping all night long like a bluefish on the sand, hoping to flip back into an oncoming wave. Nothing is comfortable, no position gives me relief so I can stay asleep.
It is possible I will try melatonin again.
I have not had much luck with this natural sleep aid. Of course, I only tried it for a few nights. And I did not stay asleep. However, I did fall asleep. But that’s not where my problem lies. After a few hands of digital solitaire, my eyes are heavy, and out goes the light. Very soon I am asleep.
But staying asleep has been a chore since I reduced my dose of Wellbutrin.
In all fairness to my psychiatrist, she said it might take a week or even two before my body would adjust to the lower level of Wellbutrin. As she has been right about so many things, I am certain I will have some relief in the next 5 to 8 days. If not, she is very prompt at returning calls or my email.
Leave a Reply